MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. MAJOR PACK; GENERAL SURGERY TRAY

DEROYAL INDUSTRIES, INC. MAJOR PACK; GENERAL SURGERY TRAY
Model Number 89-6867
Medical Device Problem Codes Fire (1245); Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (call (b)(4)) was received indicating that a convenience kit (finished good 89-6867, lot 48638185) contained a cautery device that caught fire while a resident was holding it.In the initial report, a sample was reported to be available for evaluation.As of the date of this report, that sample has not been received.The complaint investigator reviewed the work order for possible discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials for the finished kit was reviewed, and the affected cautery device was identified as a handcontrol push-button pencil (raw material (b)(4)).This device is supplied to deroyal by covidien.The 2017-2019 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Similar complaints were identified.A scar has been issued to covidien, and as of the date of this report, a response has not been received.The investigation is ongoing at this time.When new and critical information is available, this report will be updated.
 
Event or Problem Description
The convenience kit contained a cautery device that caught on fire while the resident was holding it.This occurred right after use on a patient.
 
Additional Manufacturer Narrative
Root cause: the affected pencil is supplied to deroyal by covidien.Therefore, a supplier corrective action request (scar) was issued to covidien as well as one sample for evaluation.According to covidien, the returned product did not identify anything that would have caused or contributed to the reported event.The investigation found no evidence of excessive heating or sparking on the returned pencil.The device was plugged into a generator and activated with satisfactory results.No abnormal sparking occurred.The device passed hipot testing, indicating no electrical leakage.The investigation found the device to function normally and within specifications.Corrective action: in its scar response, covidien stated that, due to the root cause investigation, a corrective action was not taken.Investigation summary: an internal complaint (call (b)(4)) was received indicating that a convenience kit (finished good 89-6867, lot 48638185) contained a cautery device that caught fire while a resident was holding it.A sample was returned january 16, 2019, to deroyal.The tip of the pencil showed burn marks, which confirmed the customer's complaint.This sample was forwarded to the vendor january 28, 2019.The complaint investigator reviewed the work order for possible discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials for the finished kit was reviewed, and the affected cautery device was identified as a handcontrol push-button pencil (raw material 5-6459).This device is supplied to deroyal by covidien.The 2017-2019 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Similar complaints were identified.A scar has been issued to covidien and response received march 12, 2019.The response was reviewed and accepted by the deroyal complaint investigator.The investigation is complete at this time.If new and critical information is available, this report will be updated.
 
Event or Problem Description

Brand Name
MAJOR PACK
Common Device Name
GENERAL SURGERY TRAY
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key8316752
Report Number3005011024-2019-00002
Device Sequence Number16158808
Product Code LRO
UDI-Device Identifier00749756731317
UDI-Public00749756731317
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-6867
Device Lot Number48638185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date02/07/2019
Supplement Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1